Alert archive / Massachusetts / Tornado Warnings in 2010

Tornado Warning 4, NWS Boston/Norton, MA

July 19, 2010Worcester County, Massachusetts

NWS Boston/Norton, MA issued this tornado warning at Jul 19, 2010, 7:43 PM EDT for Worcester County, Massachusetts. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2010, 7:43 PM EDT (23:43 UTC)
Expired
Jul 19, 2010, 8:30 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Worcester County, MA

The radar

The Boston radar (KBOX), 76 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:51 PM EDTHAIL 1.75Leominster, MAGOLF BALL SIZED HAIL.
Jul 19, 7:55 PM EDTFUNNEL CLOUDLancaster, MAOBSERVED BY MULTIPLE SPOTTERS. NO CONFIRMATION OF A TORNADO TOUCHDOWN.
Jul 19, 8:03 PM EDTFUNNEL CLOUDClinton, MAFUNNEL CLOUD SIGHTED ON ROUTE 70. NO CONFIRMATION OF A TORNADO TOUCHDOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 11.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2010-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2010-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WFUS51 KBOX 192343
TORBOX
MAC027-200030-
/O.NEW.KBOX.TO.W.0004.100719T2343Z-100720T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
743 PM EDT MON JUL 19 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITY OF LEOMINSTER...

* UNTIL 830 PM EDT

* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  WESTMINSTER...OR NEAR FITCHBURG...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...STERLING...LANCASTER AND
  CLINTON.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS A
TORNADO MAY ALREADY BE ON THE GROUND OR IS EXPECTED TO DEVELOP
SHORTLY. TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE
OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4246 7156 4236 7172 4251 7196 4257 7188
TIME...MOT...LOC 2343Z 305DEG 18KT 4253 7187

$$
MEKSTER
3 follow-up statements
609 
WWUS51 KBOX 200001
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
801 PM EDT MON JUL 19 2010

MAC027-200030-
/O.CON.KBOX.TO.W.0004.000000T0000Z-100720T0030Z/
WORCESTER MA-
801 PM EDT MON JUL 19 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR EAST
CENTRAL WORCESTER COUNTY...

AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LANCASTER...OR
NEAR LEOMINSTER...MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLINTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 4248 7182 4252 7175 4246 7156 4239 7168
TIME...MOT...LOC 0001Z 305DEG 18KT 4248 7174

$$
MLE
061 
WWUS51 KBOX 200015
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
815 PM EDT MON JUL 19 2010

MAC027-200030-
/O.CON.KBOX.TO.W.0004.000000T0000Z-100720T0030Z/
WORCESTER MA-
815 PM EDT MON JUL 19 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR EAST
CENTRAL WORCESTER COUNTY...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LANCASTER...OR 8
MILES SOUTHEAST OF LEOMINSTER...MOVING SOUTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 4244 7172 4249 7167 4246 7156 4241 7165
TIME...MOT...LOC 0015Z 303DEG 18KT 4246 7163

$$
MLE
232 
WWUS51 KBOX 200027
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
827 PM EDT MON JUL 19 2010

MAC027-200037-
/O.EXP.KBOX.TO.W.0004.000000T0000Z-100720T0030Z/
WORCESTER MA-
827 PM EDT MON JUL 19 2010

...THE TORNADO WARNING FOR EAST CENTRAL WORCESTER COUNTY WILL EXPIRE
AT 830 PM EDT...

ROTATION WITHIN THE STORM HAS WEAKENED. HOWEVER THE STORM REMAINS 
SEVERE...WITH STRONG STRAIGHT LINE WINDS AND LARGE HAIL.

LAT...LON 4244 7172 4249 7167 4246 7156 4241 7165
TIME...MOT...LOC 0027Z 303DEG 18KT 4243 7156

$$
MLE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this tornado warning went out at Jul 19, 7:35 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 19, 7:35 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
735 PM EDT MON JUL 19 2010

.SYNOPSIS...
A WEAK COLD FRONT WILL LIKELY BRING A ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS TO THE REGION THIS EVENING. OVERALL...MUCH OF THE
FORECAST PERIOD WILL FEATURE MORE OF THE SAME WEATHER WE HAVE BEEN
HAVING DURING JULY...VERY WARM AND HUMID WITH A BOUT OR TWO OF
SCATTERED SHOWERS/THUNDERSTORMS. THE BEST CHANCE FOR MEASURABLE
RAIN LOOKS TO OCCUR LATER TUESDAY NIGHT INTO WEDNESDAY AND THEN
AGAIN LATE FRIDAY INTO EARLY SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
CONVECTION HAS FINALLY MATERIALIZED IN SOUTHERN NEW ENGLAND THIS
EVENING. MAIN STORM IS SUPERCELL WITH A RADAR INDICATED TORNADO IN
NORTHERN WORCESTER COUNTY WHICH IS A RIGHT MOVER NEAR WARM FRONTAL
BOUNDARY. VERY IMPRESSIVE VELOCITY/REFLECTIVITY SIGNTAURES BUT NO
CONFIRMATION OF A TORNADO AS OF 730 PM.

OTHER STORMS ARE FILLING IN FROM BERKSHIRES INTO CT VALLEY AND ARE
FEEDING ON INSTABILITY MAX IN THAT AREA. ISOLATED SEVERE STORMS
POSSIBLE IN THESE AREAS OVER NEXT COUPLE OF HOURS BEFORE THEY
DISSIPATE BETWEEN 10 PM AND MIDNIGHT.

FARTHER E...STORMS SHOULD WEAKEN AS THEY ENCOUNTER MORE STABLE
AIRMASS EARLY TONIGHT.

WEAK COOL FRONT WILL CROSS REGION AFTER MIDNIGHT AND BRING AN END
TO ANY ACTIVITY.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
FOR TUESDAY...PARTLY CLOUDY SKIES ARE EXPECTED BEHIND THE COLD
FRONT...WITH HIGHS IN THE MID TO UPPER 80S. TEMPERATURES WILL BE SOMEWHAT
COOLER ALONG THE COASTLINE WHERE A SEA BREEZE IS ANTICIPATED.

MODEL SOUNDINGS INDICATE A FAIRLY STABLE AIRMASS FOR MUCH OF THE DAY
WITH MID LEVEL DRY AIR AND A CAP. GFS INDICATES INCREASING MOISTURE
LATER IN THE DAY AND EVENING WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS...BUT NAM AND ECMWF SHOW A DRIER SOLUTION.  AT THIS
TIME BELIEVE THAT THE GFS MODEL MAY CONTINUE TO BE TOO FAST SO WILL
CONTINUE DRY FORECAST TUESDAY. HOWEVER SCATTERED CONVECTION IS POSSIBLE
LATER TUESDAY NIGHT WITH A SHORT WAVE AFFECTING THE AREA...
ACCOMPANIED BY INCREASING MOISTURE. THERE IS A LOW PROBABILITY OF
AN MCS AFFECTING THE AREA LATER TUESDAY NIGHT.

A MODERATE RISK OF RIP CURRENTS EXISTS FOR TUESDAY DUE TO
INCREASED SOUTHERLY SWELL.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
RELATIVELY WEAK SHORT WAVE TROUGH WILL APPROACH THE REGION
WEDNESDAY MORNING. A FEW OF THE GUIDANCE SUITE MEMBERS ARE STILL
ADVERTISING AN MCS-LIKE FEATURE MOVING ACROSS OR JUST SOUTH OF
SOUTHERN NEW ENGLAND DURING THIS TIME. WE THINK THAT/S A LOW
PROB...AND WILL CONTINUE TO STICK WITH THE ECMWF SOLUTION OF MORE
SCT CONVECTION LATE TUE NIGHT THROUGH WEDNESDAY. WILL CONTINUE TO
KEEP AN EYE OUT FOR SOMETHING MORE ORGANIZED AND WIDESPREAD...BUT
WE THINK SCT ACTIVITY IS THE WAY TO GO RIGHT NOW.

THEREAFTER...WED NIGHT THROUGH MUCH OF FRIDAY...MOSTLY DRY WEATHER
LOOKS LIKE THE WAY TO GO...WITH PERHAPS DRIER DEWPOINT VALUES
WORKING IN FROM THE NORTH DESPITE TEMPS REMAINING WARM.

MODELS ARE IN DECENT AGREEMENT FOR LATE FRIDAY INTO THE WEEKEND AS
LOW PRESSURE MOVES EASTWARD FROM THE NORTHERN GREAT LAKES...WITH A
WARM FRONTAL BOUNDARY EXTENDING SOUTHEASTWARD TOWARD SOUTHERN NEW
ENGLAND. THIS SETUP MAY ALLOW FOR AN MCS TO FORM NEAR THE GREAT
LAKES AND MOVE TOWARD SOUTHERN NEW ENGLAND LATER FRIDAY AND FRIDAY
NIGHT. HOWEVER...BEING THAT FAR OUT IN TIME...CONFIDENCE IS VERY
LOW. HOWEVER WE DID GO WITH CHANCE POPS. POTENTIAL FOR WARM SECTOR
SATURDAY WITH COLD FRONT APPROACHING MAY ALLOW FOR HOT TEMPS AND A
CHANCE FOR SEVERE WEATHER. COULD SEE THE HOTTEST SFC AIR REMAINING
TO OUR WEST/SOUTHWEST THOUGH.

COOLER AND DRIER WEATHER FOR SUNDAY AND MONDAY IN THE WAKE OF COLD
FRONT.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
00Z TAFS ARE MEDIUM CONFIDENCE PVD/FMH/HYA/ACK DUE TO POTENTIAL
FOR LOW CLOUDS/FOG TONIGHT.

TSTMS EXPECTED TO IMPACT BAF/BDL/MHT AND POSSIBLY ORH PRIOR TO
04Z. STORMS SHOULD WEAKEN BEFORE REACHING PVD/BOS. LOW CLOUDS/FOG
AROUND CAPE COD AND ISLANDS WILL TRY TO SPREAD INTO RI AND EASTERN
MA BEFORE MIDNIGHT BUT WE ARE NOT CONFIDENT MVFR/IFR CIGS WILL
MAKE IT THAT FAR N. COOL FRONT WILL CROSS AREA 04Z-06Z WHICH
SHOULD LEAD TO IMPROVING CIGS/VSBYS AFTER WIND SHIFT.

KBOS...HIGH CONFIDENCE. TS EXPECTED TO REMAIN OUTSIDE TERMINAL
AREA THROUGH 04Z.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

TYPICAL MIDSUMMER PATTERN FOR AVIATION WEATHER. EXCEPT AS NOTED
BELOW...EXPECT AREAS OF IFR/LIFR IN FOG AND LOW CLOUDS EACH LATE
NIGHT AND EARLY MORNING GIVING WAY TO VFR DURING THE DAY. THE
HIGHEST CHANCE AND MOST PERSISTENT LOW CONDITIONS WOULD BE ALONG
THE SOUTH COAST AND ISLANDS. SCATTERED MVFR IN SHOWERS/TSTMS
TUESDAY NIGHT AND WEDNESDAY...AND PERHAPS AGAIN FRIDAY NIGHT.

&&

.MARINE...
SHOWERS/TSTMS WILL HEAD OFFSHORE LATE THIS AFTERNOON. ADDITIONAL
TSTMS FORMING ACROSS NE PA/UPSTATE NY ARE EXPECTED TO AFFECT
INTERIOR SOUTHERN NEW ENGLAND THIS EVENING AND SHOULD NOT MAKE IT
TO COASTAL WATERS.

EXTENDING SCA FOR SEAS ON OUTER S COASTAL WATERS INTO TUE NIGHT...
AND ALSO ADDING RI SOUND PER MODEL GUIDANCE. INCREASING S/SW SWELL
EXPECTED TONIGHT INTO TUE WHICH WILL BUILD SEAS TO AS HIGH AS 6 FT
OFFSHORE.

OTHERWISE WINDS AND SEAS WILL REMAIN BELOW SCA THROUGH TUE NIGHT.
WEAK COOL FRONT WILL BRING WIND SHIFT TO W/NW OVERNIGHT...BEFORE
WINDS VEER TO E/NE TUE. GRADIENT REMAINS WEAK ENOUGH TO ALLOW FOR
LOCAL SEA BREEZES TUE AFTERNOON.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

PERSISTENT SOUTHWEST FLOW WILL BRING SWELLS OF 4 TO 6 FEET ACROSS
THE SOUTH COASTAL WATERS...MAINLY THE OUTER WATERS. THESE SEA
CONDITIONS SHOULD LINGER THROUGH WEDNESDAY AFTERNOON BEFORE
DIMINISHING. WIND/WAVE HEIGHTS SHOULD BE MINIMAL.

SEAS MAY INCREASE AGAIN OVER THE WEEKEND AS STRONG LOW PRESSURE
MOVES ACROSS THE GREAT LAKES AND INTO NORTHERN NEW ENGLAND.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TUESDAY NIGHT FOR ANZ235-254>256.

&&

SYNOPSIS...EKSTER/NMB
NEAR TERM...JWD
SHORT TERM...FRANK
LONG TERM...EKSTER
AVIATION...EKSTER/JWD
MARINE...EKSTER/JWD
Hazardous weather outlook, Jul 19, 4:09 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT MON JUL 19 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-202015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
409 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF SCATTERED SEVERE THUNDERSTORMS DURING THE
REMAINDER OF THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE WILL BE
IN THE INTERIOR. DAMAGING WIND WILL BE THE MAIN THREAT FROM THESE
THUNDERSTORMS...ALTHOUGH ISOLATED OCCURRENCES OF LARGE HAIL ARE
POSSIBLE.

HEAVY DOWNPOURS FROM AFTERNOON AND EVENING THUNDERSTORMS MAY
CAUSE URBAN AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY DOWNPOURS FROM THUNDERSTORMS ARE AGAIN POSSIBLE LATER
TUESDAY NIGHT AND WEDNESDAY MORNING. THIS WILL AGAIN BRING THE
POTENTIAL FOR URBAN AND POOR DRAINAGE FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-202015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
409 PM EDT MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS MAY MOVE ACROSS THE WATERS LATE THIS
AFTERNOON AND EVENING. LIGHTNING AND STRONG WIND GUSTS WOULD BE
THE CHIEF HAZARDS FROM THESE STORMS.

AREAS OF FOG MAY CAUSE LOW VISIBILITY AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AREAS OF FOG MAY CAUSE LOW VISIBILITY EACH LATE NIGHT AND EARLY
MORNING THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 19, 1:49 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
149 PM EDT MON JUL 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     NEWPORT                 41.49N 71.32W
07/19/2010                   NEWPORT            RI   AMATEUR RADIO

            TREES DOWN ON BELLEVUE AVENUE.

1200 PM     LIGHTNING        LITTLE COMPTON          41.50N 71.17W
07/19/2010                   NEWPORT            RI   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING STRIKE.

1210 PM     LIGHTNING        DARTMOUTH               41.57N 71.00W
07/19/2010                   BRISTOL            MA   AMATEUR RADIO

            *** 1 INJ *** PERSON STRUCK BY LIGHTNING.

1211 PM     MARINE TSTM WIND NEW BEDFORD             41.66N 70.94W
07/19/2010  M39.00 MPH       BRISTOL            MA   OFFICIAL NWS OBS

            34 KNOT GUST AT NEW BEDFORD AIRPORT.

1220 PM     MARINE TSTM WIND 2 S FAIRHAVEN           41.62N 70.82W
07/19/2010  M44.00 MPH       ANZ234             MA   MESONET

            38 KNOT GUST AT WEST ISLAND.

0116 PM     MARINE TSTM WIND DENNIS                  41.73N 70.20W
07/19/2010  M44.00 MPH       BARNSTABLE         MA   MESONET

            38 KNOT GUST AT WEST DENNIS.

&&

JWD/MLE
Special weather statement, Jul 19, 6:33 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
633 PM EDT MON JUL 19 2010

MAZ003-004-NHZ011-015-192315-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND
CENTRAL HILLSBOROUGH NH-
633 PM EDT MON JUL 19 2010

AT 626 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER RICHMOND...
OR ABOUT 12 MILES WEST OF JAFFREY...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...TROY...FITZWILLIAM...RINDGE...
  JAFFREY...PETERBOROUGH...SHARON AND NEW IPSWICH.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4293 7189 4273 7183 4269 7231 4283 7240

MLE
Special weather statement, Jul 19, 6:35 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
635 PM EDT MON JUL 19 2010

MAZ002-003-008-192300-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
635 PM EDT MON JUL 19 2010

AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 2 MILES WEST OF
HAWLEY...OR ABOUT 12 MILES SOUTHEAST OF NORTH ADAMS...MOVING EAST AT
30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ASHFIELD...BUCKLAND...CONWAY...
  SHELBURNE...COLRAIN...LEYDEN...GREENFIELD AND DEERFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4264 7296 4271 7256 4249 7256 4251 7298
      4254 7298 4255 7298

MLE
Special weather statement, Jul 19, 6:52 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
652 PM EDT MON JUL 19 2010

NHZ012-015-200000-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
652 PM EDT MON JUL 19 2010

AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 3 MILES
SOUTH OF PETERBOROUGH...OR ABOUT 3 MILES NORTHEAST OF JAFFREY...
MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SHARON...TEMPLE...GREENFIELD...
  WILTON...LYNDEBOROUGH...FRANCESTOWN...MONT VERNON...AMHERST AND NEW
  BOSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4305 7171 4288 7157 4279 7196 4281 7198
      4290 7200 4292 7200

MLE
Special weather statement, Jul 19, 7:03 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
703 PM EDT MON JUL 19 2010

NHZ015-200000-
WESTERN AND CENTRAL HILLSBOROUGH NH-
703 PM EDT MON JUL 19 2010

AT 702 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 20 MILES WEST OF WEARE...OR ABOUT 14 MILES WEST OF
HENNIKER...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WEARE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4312 7185 4315 7167 4314 7165 4309 7164
      4313 7204 4318 7204 4319 7201 4321 7191

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:52 AM EDTSmall Craft Advisory for Hazardous SeasBOX49 hr
Jul 19, 10:50 AM EDTSpecial Marine WarningBOX55 min
Jul 19, 11:25 AM EDTSevere Thunderstorm WarningBOXBristol47 min
Jul 19, 11:43 AM EDTSpecial Marine WarningBOX62 min
Jul 19, 11:57 AM EDTSpecial Weather StatementBOXBristol63 min
Jul 19, 12:27 PM EDTSpecial Marine WarningBOX63 min
Jul 19, 1:12 PM EDTSpecial Weather StatementBOXBarnstable48 min
Jul 19, 1:24 PM EDTSpecial Marine WarningBOX66 min
Jul 19, 2:25 PM EDTSpecial Marine WarningBOX65 min
Jul 19, 6:35 PM EDTSpecial Weather StatementBOXFranklin25 min
Jul 19, 6:47 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester43 min
Jul 19, 7:07 PM EDTTornado WarningBOXWorcester38 min
Jul 19, 7:26 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester49 min

Nearby

Tornado Warnings in Massachusetts, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.